Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 14, NWS Cheyenne, WY

September 20, 20097 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Sep 20, 2009, 10:06 AM MDT for 7 counties in Nebraska. It took effect at Sep 21, 2009, 6:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2009, 10:06 AM MDT (16:06 UTC)
In effect from
Sep 21, 2009, 6:00 AM MDT
Expired
Sep 21, 2009, 3:04 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2867 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 201606
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1006 AM MDT SUN SEP 20 2009

...STRONG WINDS TO DEVELOP FOLLOWING COLD FRONTAL PASSAGE...

.A STRONG COLD FRONT WILL USHER IN MUCH COOLER AIR ACROSS
SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. STRONG WINDS WILL
ACCOMPANY THE FRONTAL PASSAGE AND CONTINUE BEHIND THE FRONT
THROUGH MONDAY AND INTO MONDAY EVENING. AREAS OF RAIN WILL ALSO
BE PRESENT THROUGH MONDAY EVENING.

NEZ001>003-210600-
/O.NEW.KCYS.WI.Y.0014.090921T0600Z-090922T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
1006 AM MDT SUN SEP 20 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
MONDAY. 

NORTH-NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS
TO AROUND 45 MPH AFTER MIDNIGHT TONIGHT...FOLLOWING THE PASSAGE OF A
STRONG COLD FRONT THROUGH THE AREA THIS EVENING. THE STRONG WINDS
ARE EXPECTED TO CONTINUE THROUGH THE DAY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ019>021-054-055-210600-
/O.NEW.KCYS.WI.Y.0014.090921T1200Z-090922T0600Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1006 AM MDT SUN SEP 20 2009

...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT MDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT MDT
MONDAY NIGHT. 

NORTH-NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS
TO AROUND 45 MPH...EARLY MONDAY MORNING FOLLOWING THE PASSAGE OF A
STRONG COLD FRONT THROUGH THE AREA LATE THIS EVENING. EXPECT THE
STRONG WINDS TO CONTINUE INTO MONDAY EVENING BEFORE STARTING TO
DECREASE BY AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CARPENTER
3 follow-up statements
000 
WWUS75 KCYS 210330
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
930 PM MDT SUN SEP 20 2009

...STRONG WINDS TO DEVELOP FOLLOWING COLD FRONTAL PASSAGE...

.A STRONG COLD FRONT WILL USHER IN MUCH COOLER AIR ACROSS THE 
NEBRASKA PANHANDLE. STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE 
AND CONTINUE BEHIND THE FRONT THROUGH MONDAY AND INTO MONDAY 
EVENING. AREAS OF RAIN WILL ALSO BE PRESENT THROUGH MONDAY EVENING.

NEZ001>003-212200-
/O.EXT.KCYS.WI.Y.0014.090921T1200Z-090922T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
930 PM MDT SUN SEP 20 2009

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY. 

NORTH OR NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 
AROUND 45 MPH MAINLY AFTER SUNRISE MONDAY.  THE STRONG WINDS ARE 
EXPECTED TO CONTINUE THROUGH THE DAY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ019>021-054-055-212200-
/O.CON.KCYS.WI.Y.0014.090921T1200Z-090922T0600Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
930 PM MDT SUN SEP 20 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT
MDT MONDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT
MDT MONDAY NIGHT. 

NORTH-NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 
AROUND 45 MPH MAINLY AFTER SUNRISE MONDAY.  THE STRONG WINDS WILL
CONTINUE INTO MONDAY EVENING BEFORE STARTING TO DECREASE BY AROUND 
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KCYS 211100
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
500 AM MDT MON SEP 21 2009

...STRONG WINDS TO DEVELOP FOLLOWING COLD FRONTAL PASSAGE...

.A STRONG COLD FRONT WILL USHER IN MUCH COOLER AIR ACROSS THE
NEBRASKA PANHANDLE THIS MORNING. STRONG WINDS WILL ACCOMPANY 
THE FRONTAL PASSAGE AND CONTINUE BEHIND THE FRONT THROUGH THIS
AFTERNOON AND INTO THIS EVENING. AREAS OF RAIN WILL ALSO BE PRESENT
THROUGH THIS EVENING.

NEZ001>003-220000-
/O.CON.KCYS.WI.Y.0014.090921T1200Z-090922T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
500 AM MDT MON SEP 21 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

NORTH OR NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO AROUND 45 MPH MAINLY AFTER SUNRISE TODAY. THE STRONG WINDS ARE
EXPECTED TO CONTINUE THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ019>021-054-055-220000-
/O.CON.KCYS.WI.Y.0014.090921T1200Z-090922T0600Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
500 AM MDT MON SEP 21 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

NORTH-NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH MAINLY AFTER SUNRISE TODAY. THE STRONG WINDS WILL
CONTINUE INTO THIS EVENING BEFORE STARTING TO DECREASE BY AROUND
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KCYS 212104
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MDT MON SEP 21 2009

NEZ019>021-054-055-212215-
/O.CAN.KCYS.WI.Y.0014.000000T0000Z-090922T0600Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
304 PM MDT MON SEP 21 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY.

GUSTY NORTHWEST WINDS WILL CONTINUE THIS EVENING AT 15 TO 25 MPH
WITH GUSTS TO AROUND 30 MPH...BUT STRONGER WINDS ARE NO LONGER
EXPECTED ACROSS THE NEBRASKA PANHANDLE.

$$

NEZ001>003-212215-
/O.CAN.KCYS.WI.Y.0014.000000T0000Z-090922T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
304 PM MDT MON SEP 21 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

GUSTY NORTHWEST WINDS WILL CONTINUE THIS EVENING AT 15 TO 25 MPH
WITH GUSTS TO AROUND 30 MPH...BUT STRONGER WINDS ARE NO LONGER
EXPECTED ACROSS THE NEBRASKA PANHANDLE..

$$

CARPENTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Sep 20, 4:52 AM MDT, 5 hours 14 minutes earlier.

Area forecast discussion, Sep 20, 4:52 AM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
452 AM MDT SUN SEP 20 2009

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
ONE MORE DAY WITH MILD TEMPS TODAY WITH BIG WX CHANGES STILL ON TAP
FOR TONIGHT THROUGH MONDAY NIGHT WITH MUCH COOLER AIR MOVING IN.
THERE ARE ALREADY SOME SHOWERS AND TSTMS MOVING INTO FAR WESTERN WY
CURRENTLY...THESE ARE NEAR COLD FRONT AND MAY BE MORE ASSOCIATED
WITH A WEAK SHORTWAVE TROUGH RATHER THAN THE STRONG UPPER TROUGH
THAT WILL BE DIGGING INTO THE NORTHERN ROCKIES TODAY. COLD FRONT
HAS MOVED INTO ROUGHLY NW THIRD WY...IT WILL REACH NORTHERN PART
OF CWA LATER THIS MORNING AND FAR SOUTHERN PART OF CWA EARLY THIS
EVENING. MODELS CONTINUE TO GET INTO BETTER AGREEMENT IN THE
HANDLING OF THE STRONG UPPER TROUGH WITH GFS JUST A BIT FASTER.
A WEAK UPPER LOW WILL DEVELOP OVER EASTERN MT THIS AFTERNOON WITH
THIS FEATURE THEN SHIFTING INTO NERN CORNER WY LATE SUNDAY NIGHT
AND INTO WESTERN NEBRASKA ON MONDAY BEFORE SHIFTING INTO EITHER
EASTERN CO OR NW KS MONDAY NIGHT. AFTER A FAIRLY ACTIVE DAY OF
SHOWERS/TSTMS TODAY FROM MID MORNING ONWARD...MAIN PRECIP EVENT
WILL BE LATER SUNDAY NIGHT AND MONDAY MORNING BEHIND A SECONDARY
COLD SURGE. STRONG COLD ADVECTION ON BLUSTERY NNW WINDS WILL SEND
THE SNOW LINE PLUNGING TO 6500 FEET EARLY MONDAY MORNING. COOLEST
TEMPS OF NEW FALL SEASON WILL OCCUR MONDAY NIGHT AFTER THE PRECIP
WINDS DOWN THOUGH CLOUDS MAY NOT TOTALLY CLEAR OUT AT LEAST IN
SOUTHERN PART OF CWA. WILL LIKELY END UP NEEDING A WIND ADVISORY
FOR NEBRASKA PANHANDLE ON MONDAY...AND PERHAPS WINTER WX ADVISORY
FOR MOUNTAINS. STILL A BIT TOO EARLY FOR EITHER OF THESE YET.

.LONG TERM...TUESDAY THROUGH SATURDAY NIGHT...MEDIUM RANGE MODELS
STARTING TO COME INTO BETTER AGREEMENT WITH THE UPPER LEVEL TROUGH
AS IT PUSHES SOUTH OF THE FORECAST AREA BY TUESDAY AND BECOMES A
CLOSED LOW. MOST SOLUTIONS AND ENSEMBLE PERTURBATIONS PLACE THE
UPPER LEVEL LOW OVER THE CENTRAL PLAINS BY THE MIDDLE OF THE WEEK.
THE OUTLIERS INCLUDE THE UKMET...WHICH IS FAR TO THE EAST NEAR THE
MISSISSIPPI VALLEY AND GENERALLY THE MOST PROGRESSIVE...AND THE
OPERATIONAL 00Z GFS WHICH IS THE FURTHEST WEST...SHOWING THE LOW
RETROGRADING TOWARDS THE FOUR CORNERS REGION. ALTHOUGH COMPARED TO
YESTERDAY...THE GFS IS TRENDING FURTHER EAST WITH THE POSITION OF
THE LOW. WILL HAVE TO KEEP AN EYE ON TUESDAY NIGHT AND
WEDNESDAY...WITH THE GFS AND ECMWF SHOWING THE LOW STALLING OVER ERN
COLORADO...AS A DEFORMATION BAND DEVELOPS ACROSS SE WYOMING AND WRN
NEBRASKA DUE TO LOW TO MID LEVEL CONVERGENCE. BOTH MODELS SHOW
QPF VALUES OVER A HALF AN INCH TO NEAR ONE INCH IN A LINE FROM
CHADRON NEBRASKA TO NEAR LARAMIE WY AND POINTS SOUTH AND EAST
THROUGH WEDNESDAY. THERE IS A BIT OF A TIMING DIFFERENCE...WITH
THE GFS SHOWING THE BULK OF THE PRECIP MAINLY ON TUESDAY...WHILE
THE ECMWF SHOWS THE PRECIP STARTING TUESDAY NIGHT AND CONTINUING
THROUGH WEDNESDAY EVENING. ALSO...BOTH MODELS SHOW SOME RATHER
COOL AIR WITHIN THE MID TO UPPER LEVEL COLD POOL NEAR THE
LOW...WITH 700MB TEMPS AS LOW AS -4C TO -6C...RESULTING IN SNOW AS
LOW AS 7000 FEET AND POSSIBLY RAIN/SNOW MIX AROUND 6000 FEET. KEPT
SNOW OUT OF THE FORECAST FOR NOW...EXCEPT IN THE HIGHER MOUNTAINS.
HOWEVER...STARTED TO INCREASE POP ACROSS SE WYOMING AND THE
NEBRASKA PANHANDLE TUESDAY AND WEDNESDAY WITH VALUES BETWEEN 20 TO
35 PCT. LOWERED MAX TEMPS ALSO WITH HIGHS EXPECTED TO REMAIN IN
THE 50S OVER THE HIGHER TERRAIN IN SRN WYOMING AND IN THE 60S
ACROSS THE NEBRASKA PANHANDLE.

BY LATER IN THE WEEK...ALTHOUGH MODELS DIFFER ON THE POSITION OF THE
UPPER LEVEL TROUGH AS IT REJOINS THE MAIN FLOW ALOFT...ALL MODELS SHOW
DRIER NORTHWEST FLOW ACROSS THE REGION WITH SLOWLY WARMING TEMPS TO
NEAR NORMAL LEVELS BY FRIDAY AND SATURDAY. KEPT MAX TEMPS IN THE MID
60S TO MID 70S...WITH POP BELOW 10 PCT.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE TODAY INTO THIS EVENING THOUGH THERE
WILL BE SOME SHOWERS AND TSTMS. AS SHOWERS INCREASE TONIGHT AND
UPSLOPE FLOW MOISTENS THE AIR...WIDESPREAD MVFR CEILINGS AND VSBYS
...WITH LOCAL IFR CONDITIONS...WILL DEVELOP AND THEN PERSIST THROUGH
AT LEAST MIDDAY MONDAY MONDAY AFTERNOON.

&&

.FIRE WEATHER...
BREEZY AND MILD CONDITIONS WILL OCCUR TODAY BUT MINIMUM RELATIVE
HUMIDITIES WILL ONLY DIP INTO 20-30 PERCENT RANGE. THERE WILL BE
SOME SHOWERS AND TSTMS FROM LATE THIS MORNING INTO EARLY EVENING.
A COLD FRONT WILL BE MOVING ACROSS THE DISTRICT FROM NORTHWEST TO
SOUTHWEST MAINLY THIS AFTERNOON AND EARLY EVENING. MUCH COOLER
TEMPS AND INCREASED HUMIDITIES IN WIDESPREAD LIGHT PRECIPITATION
CAN BE EXPECTED TONIGHT AND MONDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM...TJT
Hazardous weather outlook, Sep 20, 5:18 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
518 AM MDT SUN SEP 20 2009

WYZ059-061>067-069-211130-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
518 AM MDT SUN SEP 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE AREA TODAY AHEAD OF A COLD FRONT. SOME THUNDERSTORMS MAY CONTAIN
FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND STRONG GUSTY
WINDS INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL PUSH ACROSS SOUTHEASTERN WYOMING LATE
SUNDAY NIGHT AND EARLY MONDAY MORNING RESULTING IN SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS IN ADDITION TO BREEZY
CONDITIONS. AS MUCH COOLER AIR MOVES INTO THE AREA...RAIN IS
EXPECTED TO MIX WITH AND CHANGE TO SNOW ABOVE 6000 FEET. LIGHT
SNOW ACCUMULATIONS ARE EXPECTED IN THE MOUNTAINS...WITH A DUSTING
OF SNOW POSSIBLE ABOVE 6500 FEET.

PERIODS OF RAIN ARE EXPECTED THROUGH WEDNESDAY AS THE STORM SYSTEM
STALLS SOUTH OF THE REGION. RAIN MAY MIX WITH SNOW AT TIMES THROUGH
THE MIDDLE OF THE WEEK...ESPECIALLY ABOVE 7000 FEET. TRAVELERS ARE
URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS REGARDING
POSSIBLE HIGH ELEVATION SNOWFALL EARLY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
STRONG WIND GUSTS AND SNOW ACCUMULATIONS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ060-068-070-211130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
518 AM MDT SUN SEP 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON WELL AHEAD OF A STRONG COLD FRONT. SOME THUNDERSTORMS
MAY CONTAIN FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND
STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL PUSH ACROSS WESTERN NEBRASKA EARLY
MONDAY MORNING RESULTING IN SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS. WINDY CONDITIONS ARE ALSO EXPECTED BY EARLY MONDAY
MORNING WITH NORTH TO NORTHWEST WINDS BETWEEN 20 TO 30 MPH AND
GUSTS AROUND 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS IN EXCESS OF 40
MPH.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Special weather statement, Sep 20, 7:55 AM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
755 AM MDT SUN SEP 20 2009

WYZ059>067-069-202100-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS...
HANNA...MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
755 AM MDT SUN SEP 20 2009

...COOLER AND WET CONDITIONS EXPECTED SUNDAY NIGHT AND MONDAY...

THE FIRST STRONG COLD FRONT OF THE FALL SEASON WILL BE SWEEPING
THROUGH THE REGION THIS AFTERNOON AND EVENING. WHILE THERE WILL BE
SOME GUSTY LATE SUMMER THUNDERSTORMS TODAY...A COLD LIGHT RAIN
WILL DEVELOP TONIGHT AND CONTINUE MONDAY MORNING. THE SNOW LINE
WILL LOWER TO AROUND 6500 FEET WITH SOME LIGHT ACCUMULATIONS
EXPECTED IN THE MOUNTAINS. BRISK NORTH WINDS OF 15 TO 30 MPH CAN
ALSO BE EXPECTED TONIGHT AND MONDAY.

PEOPLE PLANNING TRAVEL OR OTHER OUTDOOR ACTIVITIES IN SOUTHEAST
WYOMING TONIGHT AND MONDAY SHOULD BE PREPARED FOR MUCH COOLER AND
WET CONDITIONS. RANCHERS AND STOCK GROWERS MAY WISH TO TAKE STEPS
TO PROTECT ANY YOUNG OR WEAK ANIMALS FROM THE PROLONGED COLD AND
WET WEATHER. THOSE WITH LATE SEASON GARDENS AND PLANTS MAY WISH
TO COVER THEIR VEGETATION MONDAY NIGHT AND TUESDAY MORNING AS LOW
TEMPERATURES PLUNGE INTO THE UPPER 20S AND LOWER 30S.

NEZ001>003-019>021-054-055-WYZ068-070-202100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS
755 AM MDT SUN SEP 20 2009

...COOLER AND WET CONDITIONS EXPECTED SUNDAY NIGHT AND MONDAY...

THE FIRST STRONG COLD FRONT OF THE FALL SEASON WILL BE SWEEPING
THROUGH THE REGION THIS AFTERNOON AND EVENING. WHILE THERE WILL
BE SOME GUSTY LATE SUMMER THUNDERSTORMS THIS AFTERNOON AND
EVENING...A COLD LIGHT RAIN WILL DEVELOP TONIGHT AND CONTINUE
EARLY MONDAY MORNING. BRISK NORTH WINDS OF 20 TO 35 MPH CAN ALSO
BE EXPECTED LATE TONIGHT AND MONDAY.

PEOPLE PLANNING TRAVEL OR OTHER OUTDOOR ACTIVITIES TONIGHT AND
MONDAY SHOULD BE PREPARED FOR MUCH COOLER AND WET CONDITIONS.
RANCHERS AND STOCK GROWERS MAY WISH TO TAKE STEPS TO PROTECT ANY
YOUNG OR WEAK ANIMALS FROM THE PROLONGED COLD AND WET WEATHER.

JLH

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.